MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 23GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 23GA COMB PK W V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned despite multiple requests.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
The user facility in china reports a cutting problem during a procedure in which the doctor found the vitrectomy cutter was "breathing" out when used.It is not known if cutting stopped and aspiration continued.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information: aspiration continued.There was no medical intervention.Visual inspection found the vitrectomy cutter loose in the pack tray, but with the tubing neatly coiled and the extension handle assembled onto the back of the cutter body.There is a small amount of fluid visible in the aspiration line, and the needle is bent.The port window is in the opened position, and the ack cap is correctly positioned with the vent holes on the body of the cutter.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.Air was flowing out the port window causing bubbles in the beaker of water.Further inspection found that the aspiration line and the air-infusion line are reversed.The assembly cannot function properly in this condition.Due to fluid in the aspiration line (evidence of use), the cause of the reversed tubing cannot be determined.This sample will be sent to the vendor for investigation.The investigation is ongoing.
 
Event or Problem Description
Aspiration continued.There was no medical intervention.
 
Additional Manufacturer Narrative
The vendor found a slight bend in the needle, misaligned cutter, and a crack along the edge of the probe body with a loose cap on the probe.Due to the probe's limitations from visual inspection, the functional tests could not be completed.When the operator tried to put the tubing on, the cap popped off.Operator could not proceed with functional test.The reported issue could not be duplicated.The most probable is unknown/inconclusive.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
23GA COMB PK W V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key18371145
Report Number0001920664-2023-70144
Device Sequence Number7579925
Product Code HQC
UDI-Device Identifier00757770058549
UDI-Public(01)00757770058549(17)241107(10)X4358
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberBL5523WV
Device Lot NumberX4358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/05/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown